Loading...

flower1946's Recent CancerCompass Activity

Loading...
Load more activity
Loading more activity

About flower1946

Caregiver
Brain Cancer
After Treatment, Cancer Diagnosis, Cancer Nutrition, Cancer Treatments, Chemotherapy, Clinical Trials and Research, Conventional Treatments, Emotional Support, Image Enhancement, Lifestyle, Radiation, Side Effects, Surgery

My husband (64) was diagnosed with GBM in 4/11. They found three lesions. Surgery 4/4/11 . Removed larger 6.5 cm x 5.6 cm located right frontal lobe with two smaller ones Portion they were not able to remove due to location. Left side very weak but still functional. Not sure if its from the GBM, surgery or Dexamethasone. He had extreme problems with the dexamethasone causing his glucose levels to sky rocket. We put him on insulin and started lowering dosage of steroids.
He tolerated the chemo and radiation rather well until the week after he completed the treatments (42 days Temodar while on radiation 5 days /week for 6 weeks ). The doctors had slowly lowered his steroids until he was taking none and then he became extremely tired and did not want to eat anything. The doctor put him back on low dosage dexamethasone and he started eating again. We had then lowered his dexamethasone to .5 mg.
7/1/11 Another MRI - No change, weaning off .5 mg dexamethasone again (very weak and still not eating well)
8/30/11 MRI - Need to watch one remaining tumor
He is going on 3rd cycle on 5 days 280 mg Temodar and 23 days off.
9/10/11 1st seizure - back on 4 mg am and 4 mg pm and just put him onPhenytoin sod ext 100mg cap - allergic to Keppra and taken off about 2 wks after surgery in April - NO took off Phenytoin immediately. This will prevent Temodar from working all together. He is now extremely weak and can barely walk with assistance.
10/10/11 More seizures
Update: 12/11/11 - My husband just came out of hospital (vomiting that looked like blood in it) He is completely bed ridden now. Was ready to put him on hospice because of confusion, dehydration, unable to function and thought the worse, but he had MRI and all was good. Took 2nd treatment of Avastin while in hospital. Had panendoscopy and has severe reflux disease. Inflamed stomach lining and esophagas. They sent him home after 5 days, with more meds but we do not see improvement. He had two days of improvement while in hospital but I think only because of hydration. He now does not want to eat or drink again and see him declining again.
1/25/11 - Hospice in home. Sometimes eating, sometimes not. Same for swallowing. Actually seems a little improved, but sleeping more. 5/21/12 My husband still has hospice coming. He says very little and hardly moves. He is eating well now but is now having headaches. We have started again on steroids and hoping this helps him get through this.

My prayers go out to all of you as patients and caregivers.

We care about your feedback. Let us know how we can improve your CancerCompass experience.